MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-425-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open.Pipeline would not open at the turn on the distal edge of the aneurysm neck.It failed to open in the middle section.The middle of the pipeline was positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.No other actions were taken to open the pipeline.The pipeline was resheathed and removed from the patient with the micro catheter.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the right internal carotid artery (ica).The max diameter was 3.78mm and the neck diameter was 5mm.The distal landing zone was 3.5mm and the proximal landing zone was 3.78mm.Dual antiplatelet treatment was administered.Vessel tortuosity was moderate.No patient symptoms or complications were reported.Ancillary devices: 90cm ballast sheath, 058 navien guide catheter, phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield braid was returned inside of a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal, middle, and proximal of the braid were found fully opened and no damage.No other anomalies were observed.¿ conclusion: based on the returned device, the customer complaint was not confirmed as the middle of the braid was fully opened and no damage.The cause of failure to open could not be determined.Possible causes of failure to open include vessel tortuosity and deploying the braid in the vessel bend.However, the customer reported that vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.In this event, the user deployed the braid in the vessel bend may have contributed to the failure to open issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20413836
Report Number2029214-2024-01824
Device Sequence Number8390452
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public00763000284459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2025
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberB336875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight53 KG